Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
124 Posts
Discussion Starter · #1 ·
Hi, I couldn't get an answer in the "diagnostic test" message board, so I brought it here: I finished my colonoscopy yesterday morning. I am still having diarrhea equivalent to the laxative i took for prep. I'm nervous that this is how I'll be forever or something. Please tell me this is normal for the next little while after a colonoscopy and that it takes the colon a few days to return to normal (my normal is still D, but not like this). Please help, please!!driz
 

·
Registered
Joined
·
74 Posts
Driz-It may take several days, but eventually you'll get back to the state you were in prior to the colonoscopy. The laxative they give you, as well as the anxiety you are having delay to process of returning to how you were before.Taking some from of anti-D medication will sure help expedite it.I've never heard of a colonoscopy causing any permanent change in condition. I've had 2 in 10 years. For several days after each one, I had your problem, but I took me anti-D medicine. If you don't have any such drug available, whether it be Immodium, Lomotil, Librax, or other drugs, tell your doctor about the after affects, and ask for a recommended treatment. Certainly, if your worsened continue continues for much longer, notify your doctor!Rich
 

·
Registered
Joined
·
124 Posts
Discussion Starter · #3 ·
Rich, thanks very much man, those were some relieving and encouraging words. I'm actually feeling a bit better today, hopefully in the next day or two I'll be back to normal, which also sucks..oh well.driz
 

·
Registered
Joined
·
263 Posts
I've had same experience as you with the post-colonoscopy. It did get better after a few days. No worries, I don't think anything is permanent. There would have to be a big sign on the colonoscopy machine: "CAUSES PERMANANT DIARRHEA!" LOL
 

·
Registered
Joined
·
1,070 Posts
Same here. I think it takes a lot of people a few days to get back to normal
(Of course, my "normal" is lots of D, so it wasn't all that much worse for me, post-scope!
)Unless you really have to, I'd try to stay away from the anti-D drugs right now, and just let nature do its thing. Your body had a mighty powerful laxitive in it, and then to tell it to stop expelling stuff might lead to some extra cramping with the mixed message. You'll be back to normal, whatever that may be, soon
P.S. Have you ever had an upper GI? After one of those, your poop is white from the barium
Quite an experience lol
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top